MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Model Number 0165SI14
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter fell out of the patient due to balloon rupture after 12 hours of placement.It was mentioned that water leaked from the balloon.Per additional information via email from ibc on 25feb2022, a pinhole was discovered in the returned sample, but no balloon burst was discovered.It was also confirmed that the water leaked from a pinhole.Additionally confirmed that device used on the patient and the catalog number was 7760020lr, not 7760014lr.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d,g,h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter fell out of the patient due to balloon rupture after 12 hours of placement.It was mentioned that water leaked from the balloon.Per additional information via email from ibc on (b)(6) 2022, a pinhole was discovered in the returned sample, but no balloon burst was discovered.It was also confirmed that the water leaked from a pinhole.Additionally confirmed that device used on the patient and the catalog number was 7760020lr, not 7760014lr.
 
Event or Problem Description
It was reported that the foley catheter fell out of the patient due to balloon rupture after 12 hours of placement.It was mentioned that water leaked from the balloon.Per additional information via email from ibc on 25feb2022, a pinhole was discovered in the returned sample, but no balloon burst was discovered.It was also confirmed that the water leaked from a pinhole.Additionally confirmed that device used on the patient and the catalog number was 7760020lr, not 7760014lr.Per sample evaluation results received on 19sep2022, it was noted that a balloon mushroom was noted.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.One sample exhibited the reported failure.The device had not met specifications.The reported failure was considered out of specification as the reported failure was reproduced.The product was used for patient treatment or diagnosis.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), 2-way silicone catheter with cut portion of inlet tubing attached.Visual inspection of the sample noted balloon mushroom on the balloon.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and solution immediately leaked from the.012" pinhole on balloon surface.This is out of specification per inspection procedure which states, catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.A potential root cause for this failure could be imperfection in balloon due to process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿[warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients ·patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients with known allergy to silver coated catheter.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13802329
Report Number1018233-2022-01387
Device Sequence Number12020256
Product Code EZL
UDI-Device Identifier00801741025242
UDI-Public(01)00801741025242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model Number0165SI14
Device Catalogue Number1758SI18
Device Lot NumberNGFT0876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer06/03/2022
09/28/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/24/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown